A Case Report on Methotrexate Overdose Induced Pancytopenia and Mucocutaneous Ulcerations

Published on:November 2020
Indian Journal of Pharmacy Practice, 2020; 13(4):359-361
Case Report | doi:10.5530/ijopp.13.4.61


A Case Report on Methotrexate Overdose Induced Pancytopenia and Mucocutaneous Ulcerations


Authors and affiliation (s):

Brunda Mysore Srinivasa1, SN Padmini1, Praveen Kumar2, Aneena Annu Philip3,*, Athira K Presannan3, Riny Thomas3, Arshiya Arif3

¹Department of Internal Medicine, Aster CMI Hospital, Bangalore, Karnataka, INDIA.

²Clinical Pharmacologist, Aster CMI Hospital, Bangalore, Karnataka, INDIA.

³Department of Pharmacy Practice, Bangalore, Karnataka, INDIA.

Abstract:

Methotrexate (MTX) is commonly used in autoimmune conditions including rheumatoid arthritis, psoriasis, lupus, sarcoidosis and eczema due to its anti-inflammatory and immunosuppressive effect. The following report describes the case of a 55 year old female presenting with complaints of erythematous rashes over the limbs, oral and vaginal haemorrhagic mucositis. She was previously diagnosed with psoriasis and was on MTX 15mg weekly but the patient had taken it continuously resulting in toxicity. She was hospitalised, MTX withdrawn and treated with folinic acid. Our case highlights the importance of counselling in order to ensure adherence to the correct MTX treatment regimen to prevent toxicity and its serious effects.

Key words: Methotrexate, Overdose, Psoriasis, Pancytopenia, Mucositis.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs